CSN Login
Members Online: 13

WBC boost anyone?

TRAD
Posts: 27
Joined: Nov 2012

We arrived today for our last chemo treatment, but Steve's counts were too low so they sent us back home. His WBC is 1.4 and Lymphocytes, 300 and Neutrophils, 700.

Took him 2.5 weeks to get the nausea under control and then his throat was burning so he's using the feeding tube but not as often as he should/could. Til now, that is, as he says he will start doing a shake every 2 hours if it will help boost his numbers so he can get his last chemo dose in this week!

I've just read where carrots, kale etc can strengthen WBC production. Does anyone know how long that would take? Loading up on WBC boosting foods? Does anyone know of another good one to boost numbers?

Thanks!

Traci and Steve
Steve: Tonsil cancer, Stage IVA, dx: 10/3/12. In final week of radiation/chemo therapy.

phrannie51's picture
phrannie51
Posts: 4091
Joined: Mar 2012

the Onc would give me shots to boost it...(I can't remember the name of it...brain fart...) It wasn't Neulasta, but a drug just like it....they'd also give me Procrit. I'm surprised they didn't ask him to get the shots.

p

TRAD
Posts: 27
Joined: Nov 2012

I'm going to ask the Rad Onc at our appt later today.

Traci

Skiffin16's picture
Skiffin16
Posts: 8219
Joined: Sep 2009

That is what they gave me after the big doses of chemo to bring up the blood counts...

It does tend to make you feel achy and flu like the first time or two. But it definitely brinks the counts up pretty quickly.

Best,
John

phrannie51's picture
phrannie51
Posts: 4091
Joined: Mar 2012

they gave me. I could remember what they gave John for low white blood cells, but not what they gave me....LOL.

p

TRAD
Posts: 27
Joined: Nov 2012

Doc doesn't use it unless emergency and 1.4 isn't an emergency apparently. Said its growth hormone and can effect the bones and rad onc's aunt was in bed for 3 days after it, so decided not to give it to Steve. Almonds are supposed to help so we fed him a ton of almond milk thru his tube. i learned today that Carrots, red/orange and green leafy veggies can stimulate WBC too so we fed that thru the tube. then i found aloe force juice so we are trying that too

hugs to everyone

luvofmylif
Posts: 344
Joined: Sep 2012

My husband had to get a shot of Neulasta while undergoing chemo/rad because of low neutrophil count. It did the trick very quickly but, he felt like he had the flu and had aching feeling in bones due to increase in bone marrow activity. I know it's very expensive so I don't think obviously they give it until it is absolutely necessary.

Take care

Joan

Skiffin16's picture
Skiffin16
Posts: 8219
Joined: Sep 2009

Ummm, yes it is for the growth of neutrophils.

I'm no professional but for your MD's to completely dismiss it sounds kind of narrow minded considering the good that it does.

NEULASTA

As for the Rads MD aunt..., anyone can have reactions to things, I'm not sure if it was Neulasta related or not.

I haven't heard of anyone on here having any long term complications other than like mentioned, flu like symptoms and achy bones for a day or two.

I mean if you consider that basically chemo is poison....

Anyways, in my case as well as many here, and thousands, I think the good out ways the bad.

I'm not sure why you would consider something like almonds which you heard about versus, something like Neulasta or any proven drug.

But that's just me, and I in no way mean to second guess your, or your MD's decisions.

Each MD brings to the table their own personal traing, education and experiences and what has worked best for their patients I presume.

Anyways, just my thoughts, no intend to offend.

PS, I would run any home remedy's or intentions trhough your MD's first also... You never no what may effect the drugs or treatment that is being administered.

Best,
John

phrannie51's picture
phrannie51
Posts: 4091
Joined: Mar 2012

flu/bone achey feeling that Clariton would fix me up right away. I didn't have any reaction at all, tho. I did have Clariton on hand just in case, however.

p

luvofmylif
Posts: 344
Joined: Sep 2012

Totally agree with John. What he says make sense , especially about chemo being poison and then worrying about side effects of Neulasta.

Skiffin16's picture
Skiffin16
Posts: 8219
Joined: Sep 2009

I really need to start spell checking my posts..., LOL.

I get caught up in the reply, then forget to go back... By the time I re-read them, it's too late to edit... I get stuck using words like no, when I meant know, and many other un-intential words, LOL...

JG

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network